MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PEGASUS
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 09/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigating engineer, quality assurance & regulatory affairs has determined the following: it can be confirmed that s7 bottle containing 79 % ethanol was removed from the instrument for 3 seconds, reinserted, and the station properties were reset to 100 % ethanol.The concentration of s7 was set to 100 % in the system but reagent in s7 was not replaced and its actual concentration was at 79 %.Bottle 7 was used as the final reagent ethanol in multiple runs.The insufficient ethanol concentration was not adequate to completely replace the water in the tissue, ultimately leading to poor tissue processing quality.The customer has replaced all reagents and performed a test run with no issues reported.The customer has resumed usage of the device in preparation of tissue samples for patient diagnosis without issues.It was recommended to the customer to set up separate log in profiles for every user instead of using a generic profile for all users.The device is working as intended.
 
Event or Problem Description
On (b)(6) 2025, leica biosystems received a complaint that a customer experienced suboptimal tissue processing on their histocore pegasus tissue processor.According to the customer, there were two runs performed on (b)(6) 2025, and one run performed on (b)(6) 2025, which were affected.The tissue was described by the customer as under processed.After the run performed on (b)(6) 2025, the customer suspended the use of the device.On (b)(6) 2025, leica biosystems nussloch gmbh was informed that one patient sample was unable to be diagnosed.On (b)(6) 2025, leica biosystems nussloch gmbh received further information that the number of non-diagnosable cases had increased to two and that for both cases a re-biopsy would be performed.

Brand Name
HISTOCORE PEGASUS
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai, pudong 20120 6
CH   201206
Manufacturer Contact
sebastian schröder
heidelbergerstrasse 17-19
nussloch 69226
GM   69226
6224143611
MDR Report Key23308217
Report Number8010478-2025-00032
Device Sequence Number20043364
Product Code IEO
UDI-Device Identifier04049188216397
UDI-Public(01)04049188216397(11)240219
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHISTOCORE PEGASUS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Initial Report FDA Received Date10/16/2025
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale